Alert archive / California / Lake Wind Advisories in 2017
Lake Wind Advisory 49, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Oct 9, 2017, 1:41 PM PDT for Douglas County, Washoe County, Nevada; 4 counties in California. It took effect at Oct 10, 2017, 5:00 PM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2017, 1:41 PM PDT (20:41 UTC)
- In effect from
- Oct 10, 2017, 5:00 PM PDT
- Expired
- Oct 11, 2017, 11:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2175 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
473 WWUS75 KREV 092041 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 141 PM PDT Mon Oct 9 2017 CAZ072-NVZ002-101200- /O.NEW.KREV.LW.Y.0049.171010T2100Z-171011T0300Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Stateline, and Incline Village 141 PM PDT Mon Oct 9 2017 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY FOR LAKE TAHOE... The National Weather Service in Reno has issued a Lake Wind Advisory for Lake Tahoe, which is in effect from 2 PM to 8 PM PDT Tuesday. * Winds: Southwest 10 to 20 mph with gusts to 30 mph. * Wave Heights: 1 to 3 feet. Highest from mid-lake to northern and eastern shores. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ http://weather.gov/reno
5 follow-up statements
960 WWUS75 KREV 101030 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 330 AM PDT Tue Oct 10 2017 CAZ072-NVZ002-110000- /O.EXT.KREV.LW.Y.0049.171011T0000Z-171011T1600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Stateline, and Incline Village 330 AM PDT Tue Oct 10 2017 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS EVENING TO 9 AM PDT WEDNESDAY FOR LAKE TAHOE... The Lake Wind Advisory for Lake Tahoe is now in effect from 5 PM this evening to 9 AM PDT Wednesday. * Winds: Southwest 10 to 20 mph with gusts to 35 mph. * Wave Heights: 2 to 3 feet from mid-lake to northern and eastern shores. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ http://weather.gov/reno
856 WWUS75 KREV 102112 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 212 PM PDT Tue Oct 10 2017 CAZ072-NVZ002-110915- /O.CON.KREV.LW.Y.0049.171011T0000Z-171011T1600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Stateline, and Incline Village 212 PM PDT Tue Oct 10 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT WEDNESDAY FOR LAKE TAHOE... * Winds: Southwest 10 to 20 mph with gusts to 35 mph. * Wave Heights: 2 to 3 feet from mid-lake to northern and easternshores. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ http://weather.gov/reno
556 WWUS75 KREV 110431 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 931 PM PDT Tue Oct 10 2017 CAZ072-NVZ002-111200- /O.CON.KREV.LW.Y.0049.000000T0000Z-171011T1600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Stateline, and Incline Village 931 PM PDT Tue Oct 10 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY FOR LAKE TAHOE... * Winds: Southwest 10 to 20 mph with gusts to 35 mph. * Wave Heights: 2 to 3 feet from mid lake to northern and eastern shores. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ http://weather.gov/reno
802 WWUS75 KREV 111010 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 310 AM PDT Wed Oct 11 2017 CAZ072-NVZ002-111800- /O.EXT.KREV.LW.Y.0049.000000T0000Z-171011T1800Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Stateline, and Incline Village 310 AM PDT Wed Oct 11 2017 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR LAKE TAHOE... The Lake Wind Advisory for Lake Tahoe is now in effect until 11 AM PDT this morning. * Winds: Southwest 15 to 25 mph with gusts up to 35 mph this morning. * Wave Heights: 2 to 3 feet from mid lake to northern and eastern shores. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ http://weather.gov/reno
328 WWUS75 KREV 111821 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1121 AM PDT Wed Oct 11 2017 CAZ072-NVZ002-111930- /O.EXP.KREV.LW.Y.0049.000000T0000Z-171011T1800Z/ Greater Lake Tahoe Area- 1121 AM PDT Wed Oct 11 2017 ...LAKE WIND ADVISORY HAS EXPIRED... The Lake Wind Advisory is no longer in effect. Winds will be diminishing through the afternoon, although gusty winds up to 30 mph are still expected into the early afternoon and may create choppy conditions through the afternoon. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve later this afternoon. $$ http://weather.gov/reno
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Oct 9, 1:29 PM PDT, 12 minutes earlier.
Area forecast discussion, Oct 9, 1:29 PM PDT, 12 minutes before
Area Forecast Discussion
National Weather Service Reno NV
129 PM PDT Mon Oct 9 2017
.SYNOPSIS...
A series of dry cold fronts will provide periods of gusty winds
and cool downs this week. Temperatures will warm on Tuesday as
gusty southwesterly winds develop ahead of an approaching cold
front. Temperatures will begin cooling again Wednesday as the
front passes with another front late week bringing additional
cooling and a chance of light showers near the southern Oregon
border.
&&
.DISCUSSION...
A low pressure system will provide increased winds and warmer
temperatures Tuesday afternoon. Southwesterly wind gusts of 50-60
mph will arrive along the northern Sierra ridgetops Tuesday
afternoon with peak gusts of over 80 mph possible by Wednesday
morning across the high Sierra north of Mono County.
For valley locations, gusty winds of 30-35 mph will develop by
mid Tuesday afternoon mainly for areas north of highway 50 with
lighter winds to the south. Choppy conditions can be expected on
Lake Tahoe and a lake wind advisory has been issued for Tuesday
afternoon and early evening as a result. The gusty winds will
also combine with dry air to produce a potential for isolated
areas of critical fire weather conditions Tuesday afternoon.
The cold front will move through Wednesday which will shift winds
north and provide gusty conditions as the front passes. Cooler
conditions will prevail behind the front with another reinforcing
low and cold front expected by Friday. Overall this front will be
another dry front with only low chances for light shower activity
near the southern Oregon border.
Overall, temperatures will remain cool into the weekend with high
temperatures expected to be about 10 degrees below average
Thursday into Saturday. Some ridging will build in Sunday and
last into early next week with temperatures beginning a slow rise
back to average. Fuentes
&&
.AVIATION...
Gusty east winds over the Sierra ridgetops will lull this evening
before shifting southwest and increasing again Tuesday morning as
the next low pressure system approaches. Mountain wave turbulence
will increase gusts to 50-55kts Tuesday afternoon with winds
peaking early Wednesday morning where gusts could exceed 80 knots
on the Sierra ridges mainly north of Mono County.
Valley terminals will also see gusty southwesterly winds develop
by 21z Tuesday where gusts could reach 30 knots for KRNO, KCXP,
KTVL, KTRK with lighter gusts around 20 knots for KMMH. Winds
will shift northerly by Wednesday afternoon as a dry cold front
sweeps through the region. Fuentes
&&
.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory from 2 PM to 8 PM PDT Tuesday for Lake Tahoe
in NVZ002.
CA...Lake Wind Advisory from 2 PM to 8 PM PDT Tuesday for Lake Tahoe
in CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:28 AM PDT | Lake Wind Advisory | REV | Douglas, Washoe | 9 hr |
Nearby
Lake Wind Advisories in California, 2017Lake Wind Advisories in Nevada, 2017Every lake wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.